Connect
To Top

Common Medicines That May Be Halting Your Weight Loss Journey

Thanks to the multiple downsides of obesity, many people try to fight off their excess weight that keeps tipping the scale further to the right. They embark on a journey of excessive exercising and aggressive reduction in calories. Sometimes, despite being determined to lose weight and set the scales right according to the BMI calculator, a few people fail to show results. In fact, there have been instances when these people continue to gain weight.

This seems like a harrowing situation for the one going through it. Instead of experiencing a positive outcome, one incurs a result entirely opposite of what he wished. Do not fret. It might be because you are intaking a few medicines that deter the weight loss journey, and you are not to blame.

Unsplash | It is common to get stuck during the weigh-loss journey

Listed below are a few medications that increase the weight of its consumer. If you are consuming any of these medicines, you can relax and know that there is nothing you can do for your weight loss other than remaining confident in your skin.

  1. Tricyclic Antidepressants

These antidepressants increase appetite and consequently, weight. If you try to curb your diet, your medicine may not be effective in fighting off depression. Jessica Nouhavandi, PharmD, advises that if you are persistent on your goal of weight loss, do not abruptly stop taking your medications because it could have negative withdrawal effects on your health.

Consult with your healthcare provider and decrease the dosage gradually over time. Your doctor might recommend other antidepressants for you that sped up weight loss or ones that do not cause any change in physique as per your goal.

  1. Corticosteroids

The Mayo Clinic reveals that oral corticosteroids may cause weight gain. These medications sold under the brand names of Deltasone, Rayos, and Prednicot treat muscle name from arthritis and relieve symptoms of asthma and lupus. In doing so, they increase appetite, fluid retention in the body and resultingly alter metabolism. Dr. Ellis, from the clinic, advises her clients to satiate these hunger pangs with low-calorie snacks like almonds and low-fat yogurt.

These corticosteroids are usually given for a short duration, like a week or two; thus the side effects may not be very potent. However, if taken for a long time, the weight may increase tremendously, and the person should accompany these medicines with vigorous exercise and vigilant diet control.

Unsplash |Almonds are the perfect snack

  1. Epilepsy Medications

Epilepsy Medications too can result in weight gain. These too increase appetite and, consequently, calorie intake that triggers an increase in inches. You could consult with your healthcare provider, and she can switch you to weight loss or weight-neutral medication to control your fits.

Pixabay | Go easy on yourself

These 3 medications are among the many that trigger weight gain and ruin your progress at fighting obesity. However, hold heart because your physical and mental wellness comes before your physical looks. If you feel your weight gain is getting out of control and causing you additional problems linked with obesity, consult with your doctor, and mediate a middle way.

More inHealthy Trends

You must be logged in to post a comment Login